Flat cyclic Fréchet modules, amenable Fréchet algebras, and approximate identities

Let A be a locally m-convex Fréchet algebra. We give a necessary and suffcient condition for a cyclic Fréchet A-module X = A+/I to be strictly flat, generalizing thereby a criterion of Helemskii and Sheinberg. To this end, we introduce a notion of "locally bounded approximate identity" (a locally b.a.i. for short), and we show that X is strictly at if and only if the ideal I has a right locally b.a.i. Next we apply this result to amenable algebras and show that a locally m-convex Fréchet algebra A is amenable if and only if A is isomorphic to a reduced inverse limit of amenable Banach algebras. We also extend a number of characterizations of amenability obtained by Johnson and by Helemskii and Sheinberg to the setting of locally m-convex Fréchet algebras. As a corollary, we show that Connes and Haagerup's theorem on amenable C*-algebras and Sheinberg's theorem on amenable uniform algebras hold in the Fréchet algebra case. We also show that a quasinormable locally m-convex Fréchet algebra has a locally b.a.i. if and only if it has a b.a.i. On the other hand, we give an example of a commutative, locally m-convex Fréchet-Montel algebra which has a locally b.a.i., but does not have a b.a.i. © 2009, International Press.

Authors
Editors
-
Publisher
Homology, Homotopy and Applications
Number of issue
1
Language
English
Pages
81-114
Status
Published
Department
-
Number
-
Volume
11
Year
2009
Organizations
  • 1 Department of Nonlinear Analysis and Optimization, Faculty of Science, Peoples' Friendship University of Russia, Mikluho-Maklaya 6, 17198 Moscow, Russian Federation
Keywords
Amenable Fréchet algebra; Approximate diagonal; Approximate identity; Cyclic Fréchet module; Flat Fréchet module; Köthe space; Locally m-convex algebra; Quasinormable Fréchet space
Date of creation
19.10.2018
Date of change
19.10.2018
Short link
https://repository.rudn.ru/en/records/article/record/2999/